Pennsylvania, 2007Extreme Cold in Pennsylvania, February 5, 2007
February 5, 2007 · NWS CTP · 23 events in 23 counties and zones
Gusty west winds and low temperatures combined to produce very low wind chills across the region.
Every event with a place to put it; 23 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 23
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Gusty west winds and low temperatures combined to produce very low wind chills across the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Feb 4, 7:29 PM EST, 5 hours 31 minutes earlier.
Area forecast discussion, Feb 4, 7:29 PM EST, 5 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
729 PM EST SUN FEB 4 2007
.SHORT TERM /REST OF TONIGHT THROUGH MONDAY/...
MAIN CHANGE WILL BE TO POST A WIND CHILL WARNING /MEANING -25F OR
COLDER WCI/S/ FOR THE N&W. WIND CHILLS ALREADY DOWN TO -20F AT
KBFD AND KDUJ AND -22F AT KJHW. SINCE WE ONLY NEED TO DROP 4-5F
MORE...AND THESE HIGHER-ELEVATIONS WILL STAY WINDY ALL NIGHT...FEEL
A WIND CHILL WARNING IS WARRANTED FOR MY N/W HALF FOR TONIGHT AND
EARLY MONDAY...AND WILL CONTINUE THE ADVISORY THRU TUES AM FOR THE
SAME AREA. MAY NEED ANOTHER WARNING FOR THE LAURELS AGAIN TUES
AM...BUT WILL NOT GO WITH THAT JUST YET. WILL CONTINUE THE
ADVISORY FOR THE REST OF THE LAND FOR OVERNIGHT/EARLY MONDAY.
BIG LAKE BAND /WHICH SEEMED LIKE TWO BANDS OVER THE LAKE THAT
MERGED AS THEY CAME TO THE SHORELINE NEAR KBUF/KDKK/ WILL SINK
SLOWLY SWRD OVER THE NEXT FEW HRS...BUT ALSO BREAK INTO A MORE
MULTI-BAND LOOK AS IT DOES SO. THIS SHEAR COMBINED WITH THE
ULTRA-DRY AIRMASS WILL MEAN THAT THE SNOWS WILL NOT GET VERY FAR
INLAND...AND THIS ALREADY PAINTED IN THE GRIDS. WILL GO FOR AN
INCH OR TWO IN WARREN AND MCKEAN COS.
&&
.PREV DISCUSSION...
/ISSUED 332 PM EST SUN FEB 4 2007/
SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
BITTER COLD TEMPERATURES WILL CONTINUE THROUGH THE PERIOD. WIND
CHILL ADVISORIES HAVE BEEN POSTED AND NO CHANGES TO THEM AT THIS
TIME...ALTHOUGH IF WINDS STAY UP WE WILL TICKLE THE WARNING
THRESHOLD OF -25F OVERNIGHT. WITH IT BEING SO MARGINAL WILL STAY
WITH ADVISORY RIGHT NOW.
OTHERWISE...NEXT TROUGH WILL BRING ADDITIONAL COLD AIR INTO THE
REGION. IT WILL ALSO SUBTLY TURN FLOW FROM THE WEST TO THE NW AND
BRING SOME SNOW SHOWERS INTO FAR NW PA TONIGHT INTO MONDAY. HIGHEST
ACCUMS WILL BE CONTAINED TO EXTREME NW WARREN CO. ELSEWHERE...SOME
SCATTERED SNOW SHOWERS WILL BE POSSIBLE IN THE LAUREL HIGHLANDS AS
MOISTURE PICKED UP OVER THE WESTERN GREAT LAKES WILL BE TRANSPORTED
INTO W PA AND WRUNG OUT AS IT GLIDES OVER THE MOUNTAINS.
ELSEWHERE JUST SOME FLURRIES WILL BE POSSIBLE TONIGHT AND MON. MON
NIGHT WILL BE QUIETER AS TROUGH LIFTS TO THE NE AND SURFACE HIGH
PRESSURE NOSES IN.
LONG TERM /TUESDAY THROUGH SUNDAY/...
THE MAIN FCAST ISSUE IN THE LONG TERM WILL BE TIMING/STRENGTH/TRACK
OF A FAST-MOVG CLIPPER SYSTEM FCAST TO TRANSLATE ESWED FROM THE
NRN ROCKIES AND INTO THE MID ATLANTIC STATES BY LATE TUE->WED. HPC
HAS NOTED THE NAM AS AN OUTLIER WITH THIS SYS DUE TO ITS VERY LOW
SFC SOLN...WHICH HAS NO SUPPORT FROM OTHER OPERATIONAL MODELS OR
THE PREFERRED 09Z SREF MEAN. ALONG WITH SURROUNDING OFFICES HAVE
INC POPS ACROSS THE SRN 2/3 OF THE CWA...BUT WILL HOLD THEM IN THE
CHC/SCHC CAT FOR NOW AS THERE IS STILL SOME UNCERTAINTY WRT TO THE
DETAILS. A SECOND...WEAKER CLIPPER SYS PREVIOUSLY ADVERTISED TO
COME THRU SOMETIME THUR/FRI NOW APPEARS TO STAY FURTHER SOUTH WITH
LITTLE IMPACT ON OUR AREA. OVERALL...HAVE MAINLY FOLLOWED HPC GUID
IN THE LATER PDS.
THE VERY COLD AIR WILL RELINQUISH ITS GRIP ON CENTRAL PA IN THE
MEDIUM RANGE AS THE CORE OF NEGATIVE HEIGHT ANOMALIES GRADUALLY
WEAKENS AND MOVES NEWD BY LATE IN THE WEEK. THE COLDEST AIR AT
850MB BEGINS TO MODERATE BY WED-THUR ALTHOUGH STILL REMAINS
SLIGHTLY BLW NORMAL /-1STD/ FOR THIS TIME OF YEAR. AS A
RESULT...TEMPERATURES WILL REMAIN BLW NORMAL ALTHOUGH JUST NOT
QUITE AS FRIGID AS EARLY IN THE WEEK. DESPITE THE SLIGHT
MODERATION IN LLVL TEMPS...HI LATITUDE BLOCKING IN THE NRN STREAM
OVR AK/NW CANADA APPEARS TO KEEP A NERN QUAD MEAN TROF IN PLACE
ACROSS MUCH OF ERN CANADA/NERN CONUS INTO THE WEEKEND WITH PIECES
OF S/W ENERGY ROTATING THRU THE NW FLOW...EFFECTIVELY ACTING TO
REINFORCE THE CP/MODIFIED CA AIRMASS ALREADY IN PLACE. THIS
SOLUTION HAS BROAD SUPPORT FROM THE OPERATIONAL MODELS AND THE
04/12Z GEFS/MREF. BOTTOM LINE...EXPECT TEMPERATURES TO REMAIN BLW
NORMAL THRU MUCH OF THE LONG RANGE PD WITH SOME MODERATION PSBL
TOWARD EARLY NEXT WEEK AS THE UPPER LEVEL PATTERN BEGINS TO DE-
AMPLIFY.
AVIATION /20Z-18Z/...
COLD AIR FILTERING IN WILL TURN FLOW FROM WEST TO JUST SLIGHTLY
NORTH OF WEST BY 00Z...NUDGING LAKE BANDS BACK SOUTHWARD TOWARD THE
NY/PA BORDER AND SPREADING SOME SNOW SHOWERS BACK INTO KBFD.
OTHERWISE JUST A CHANCE OF SOME LIGHT SNOW MAINLY AT KJST THAT WILL
OCCASIONALLY REDUCE CIGS/VSBYS DOWN TO MVFR AS SOME MOISTURE FROM
WESTERN GREAT LAKES IS TRANSPORTED INTO W PA. ELSEWHERE VFR
CONDITIONS SHOULD PREVAIL THROUGH THE NEXT 24-36 HOURS WITH AN
OCCASIONAL CIG OF 3KFT IN THE CENTRAL MOUNTAINS AFTER 00Z.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
WIND CHILL WARNING FROM 1 AM TO 11 AM EST MONDAY FOR
PAZ004>006-010>012-017-018-024-033-037-041-042.
WIND CHILL ADVISORY UNTIL 1 AM EST MONDAY FOR PAZ004>006-
010>012-017-018-024-033-037-041-042.
WIND CHILL ADVISORY FROM 11 AM MONDAY TO 11 AM EST TUESDAY FOR
PAZ004>006-010>012-017-018-024-033-037-041-042.
WIND CHILL ADVISORY FROM 1 AM TO 11 AM EST MONDAY FOR PAZ019-
025>028-034>036-045-046-049>053-056>059-063>066.
&&
SHORT TERM...DANGELO
Hazardous weather outlook, Feb 4, 8:25 PM EST, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
825 PM EST SUN FEB 4 2007
PAZ004>006-010>012-017-018-024-033-037-041-042-060130-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-CAMBRIA-SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN-
825 PM EST SUN FEB 4 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.
.DAY ONE...TONIGHT
DANGEROUSLY COLD WIND CHILLS OF 25 TO 30 BELOW ZERO WILL OCCUR
LATE TONIGHT AND EARLY MONDAY MORNING. THE CURRENT WIND CHILL
ADVISORY WILL CHANGE TO A WIND CHILL WARNING FOR MOST OF THE
OVERNIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
WIND CHILLS WILL REMAIN 10 TO 20 BELOW ZERO FOR MUCH OF THE DAY ON
MONDAY AND INTO TUESDAY MORNING. THE WIND CHILL WARNING WILL
CHANGE TO A WIND CHILL ADVISORY LATE MONDAY MORNING...AS THE WIND
CHILLS REMAIN WELL BELOW ZERO FOR THE DAYLIGHT HOURS.
HOWEVER...THE WIND CHILLS MAY AGAIN APPROACH MINUS 25 EARLY
TUESDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
PAZ019-025>028-034>036-045-046-049>053-056>059-063>066-060130-
SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-
FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
825 PM EST SUN FEB 4 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.
.DAY ONE...TONIGHT
WIND CHILLS WILL REACH 15 TO 20 BELOW ZERO LATE TONIGHT AND EARLY
MONDAY MORNING. A WIND CHILL ADVISORY IS IN EFFECT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE WIND CHILLS WILL BE 15 TO 20 BELOW ZERO MONDAY MORNING...BUT
SHOULD RECOVER ABOVE 15 BELOW BY THE AFTERNOON...AND ALLOW THE
WIND CHILL ADVISORY TO EXPIRE BEFORE NOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
DANGELO
Extreme Cold/Wind Chill, Southern Centre
- When
- February 5, 1:00 AM EST to 11:00 AM EST
- Where
- Southern Centre forecast zone
- Reported by
- ASOS
- Coordinates
- 40.919, -77.820 (the zone’s center; the record gives no point)
Temperatures in the single digits, combined with west winds of 10 to 20 mph, produced wind chills of 10 to 15 degrees below zero.
Extreme Cold/Wind Chill, Blair
- When
- February 5, 1:00 AM EST to 11:00 AM EST
- Where
- Blair forecast zone
- Reported by
- ASOS
- Coordinates
- 40.481, -78.349 (the zone’s center; the record gives no point)
Temperatures in the single digits, combined with west winds of 10 to 20 mph, produced wind chills of 10 to 15 degrees below zero.
Extreme Cold/Wind Chill, Huntingdon
- When
- February 5, 1:00 AM EST to 11:00 AM EST
- Where
- Huntingdon forecast zone
- Reported by
- ASOS
- Coordinates
- 40.417, -77.981 (the zone’s center; the record gives no point)
Temperatures in the single digits, combined with west winds of 10 to 20 mph, produced wind chills of 10 to 15 degrees below zero.
Extreme Cold/Wind Chill, Mifflin
- When
- February 5, 1:00 AM EST to 11:00 AM EST
- Where
- Mifflin forecast zone
- Reported by
- ASOS
- Coordinates
- 40.610, -77.617 (the zone’s center; the record gives no point)
Temperatures in the single digits, combined with west winds of 10 to 20 mph, produced wind chills of 10 to 15 degrees below zero.
Extreme Cold/Wind Chill, Juniata
- When
- February 5, 1:00 AM EST to 11:00 AM EST
- Where
- Juniata forecast zone
- Reported by
- ASOS
- Coordinates
- 40.531, -77.402 (the zone’s center; the record gives no point)
Temperatures in the single digits, combined with west winds of 10 to 20 mph, produced wind chills of 10 to 15 degrees below zero.
Extreme Cold/Wind Chill, Bedford
- When
- February 5, 1:00 AM EST to 11:00 AM EST
- Where
- Bedford forecast zone
- Reported by
- ASOS
- Coordinates
- 40.007, -78.490 (the zone’s center; the record gives no point)
Temperatures in the single digits, combined with west winds of 10 to 20 mph, produced wind chills of 10 to 15 degrees below zero.
Extreme Cold/Wind Chill, Fulton
- When
- February 5, 1:00 AM EST to 11:00 AM EST
- Where
- Fulton forecast zone
- Reported by
- ASOS
- Coordinates
- 39.925, -78.113 (the zone’s center; the record gives no point)
Temperatures in the single digits, combined with west winds of 10 to 20 mph, produced wind chills of 10 to 15 degrees below zero.
Extreme Cold/Wind Chill, Franklin
- When
- February 5, 1:00 AM EST to 11:00 AM EST
- Where
- Franklin forecast zone
- Reported by
- ASOS
- Coordinates
- 39.927, -77.721 (the zone’s center; the record gives no point)
Temperatures in the single digits, combined with west winds of 10 to 20 mph, produced wind chills of 10 to 15 degrees below zero.
Extreme Cold/Wind Chill, Southern Clinton
- When
- February 5, 1:00 AM EST to 11:00 AM EST
- Where
- Southern Clinton forecast zone
- Reported by
- ASOS
- Coordinates
- 41.234, -77.638 (the zone’s center; the record gives no point)
Temperatures in the single digits, combined with west winds of 10 to 20 mph, produced wind chills of 10 to 15 degrees below zero.
Extreme Cold/Wind Chill, Southern Lycoming
- When
- February 5, 1:00 AM EST to 11:00 AM EST
- Where
- Southern Lycoming forecast zone
- Reported by
- ASOS
- Coordinates
- 41.343, -77.064 (the zone’s center; the record gives no point)
Temperatures in the single digits, combined with west winds of 10 to 20 mph, produced wind chills of 10 to 15 degrees below zero.
Extreme Cold/Wind Chill, Union
- When
- February 5, 1:00 AM EST to 11:00 AM EST
- Where
- Union forecast zone
- Reported by
- ASOS
- Coordinates
- 40.963, -77.062 (the zone’s center; the record gives no point)
Temperatures in the single digits, combined with west winds of 10 to 20 mph, produced wind chills of 10 to 15 degrees below zero.
Extreme Cold/Wind Chill, Snyder
- When
- February 5, 1:00 AM EST to 11:00 AM EST
- Where
- Snyder forecast zone
- Reported by
- ASOS
- Coordinates
- 40.770, -77.070 (the zone’s center; the record gives no point)
Temperatures in the single digits, combined with west winds of 10 to 20 mph, produced wind chills of 10 to 15 degrees below zero.
Extreme Cold/Wind Chill, Montour
- When
- February 5, 1:00 AM EST to 11:00 AM EST
- Where
- Montour forecast zone
- Reported by
- ASOS
- Coordinates
- 41.028, -76.659 (the zone’s center; the record gives no point)
Temperatures in the single digits, combined with west winds of 10 to 20 mph, produced wind chills of 10 to 15 degrees below zero.
Extreme Cold/Wind Chill, Northumberland
- When
- February 5, 1:00 AM EST to 11:00 AM EST
- Where
- Northumberland forecast zone
- Reported by
- ASOS
- Coordinates
- 40.852, -76.709 (the zone’s center; the record gives no point)
Temperatures in the single digits, combined with west winds of 10 to 20 mph, produced wind chills of 10 to 15 degrees below zero.
Extreme Cold/Wind Chill, Columbia
- When
- February 5, 1:00 AM EST to 11:00 AM EST
- Where
- Columbia forecast zone
- Reported by
- ASOS
- Coordinates
- 41.049, -76.405 (the zone’s center; the record gives no point)
Temperatures in the single digits, combined with west winds of 10 to 20 mph, produced wind chills of 10 to 15 degrees below zero.
Extreme Cold/Wind Chill, Perry
- When
- February 5, 1:00 AM EST to 11:00 AM EST
- Where
- Perry forecast zone
- Reported by
- ASOS
- Coordinates
- 40.398, -77.262 (the zone’s center; the record gives no point)
Temperatures in the single digits, combined with west winds of 10 to 20 mph, produced wind chills of 10 to 15 degrees below zero.
Extreme Cold/Wind Chill, Dauphin
- When
- February 5, 1:00 AM EST to 11:00 AM EST
- Where
- Dauphin forecast zone
- Reported by
- ASOS
- Coordinates
- 40.415, -76.779 (the zone’s center; the record gives no point)
Temperatures in the single digits, combined with west winds of 10 to 20 mph, produced wind chills of 10 to 15 degrees below zero.
Extreme Cold/Wind Chill, Schuylkill
- When
- February 5, 1:00 AM EST to 11:00 AM EST
- Where
- Schuylkill forecast zone
- Reported by
- ASOS
- Coordinates
- 40.706, -76.216 (the zone’s center; the record gives no point)
Temperatures in the single digits, combined with west winds of 10 to 20 mph, produced wind chills of 10 to 15 degrees below zero.
Extreme Cold/Wind Chill, Lebanon
- When
- February 5, 1:00 AM EST to 11:00 AM EST
- Where
- Lebanon forecast zone
- Reported by
- ASOS
- Coordinates
- 40.367, -76.458 (the zone’s center; the record gives no point)
Temperatures in the single digits, combined with west winds of 10 to 20 mph, produced wind chills of 10 to 15 degrees below zero.
Extreme Cold/Wind Chill, Cumberland
- When
- February 5, 1:00 AM EST to 11:00 AM EST
- Where
- Cumberland forecast zone
- Reported by
- ASOS
- Coordinates
- 40.164, -77.266 (the zone’s center; the record gives no point)
Temperatures in the single digits, combined with west winds of 10 to 20 mph, produced wind chills of 10 to 15 degrees below zero.
Extreme Cold/Wind Chill, Adams
- When
- February 5, 1:00 AM EST to 11:00 AM EST
- Where
- Adams forecast zone
- Reported by
- ASOS
- Coordinates
- 39.872, -77.218 (the zone’s center; the record gives no point)
Temperatures in the single digits, combined with west winds of 10 to 20 mph, produced wind chills of 10 to 15 degrees below zero.
Extreme Cold/Wind Chill, York
- When
- February 5, 1:00 AM EST to 11:00 AM EST
- Where
- York forecast zone
- Reported by
- ASOS
- Coordinates
- 39.920, -76.726 (the zone’s center; the record gives no point)
Temperatures in the single digits, combined with west winds of 10 to 20 mph, produced wind chills of 10 to 15 degrees below zero.
Extreme Cold/Wind Chill, Lancaster
- When
- February 5, 1:00 AM EST to 11:00 AM EST
- Where
- Lancaster forecast zone
- Reported by
- ASOS
- Coordinates
- 40.042, -76.248 (the zone’s center; the record gives no point)
Temperatures in the single digits, combined with west winds of 10 to 20 mph, produced wind chills of 10 to 15 degrees below zero.
- Extreme Cold/Wind Chill
- Temperatures or wind chills at or below the local warning criteria, or cold that caused deaths.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Extreme Cold in Delaware, February 5 to 6, 20074 deaths · 4 injured · 8 events
- Extreme Cold in New Jersey, February 5 to 6, 20072 deaths · 42 events
- Extreme Cold in Pennsylvania, February 5 to 6, 20072 deaths · 20 events
- Extreme Cold in Pennsylvania, February 5 to 6, 200723 events
- Extreme Cold in Wisconsin, February 5, 2007$22,000 · 6 events
- Cold in Maryland, February 5 to 6, 200710 events
- Lake-Effect Snow in Pennsylvania, February 5 to 6, 2007$15,000 · 1 event
- Cold in Wisconsin, February 5 to 6, 20076 events
- Extreme Cold in Maine, February 5 to 6, 20075 events
- Astronomical Low Tide in New Jersey, February 5 to 6, 20074 events
- Astronomical Low Tide in Pennsylvania, February 5 to 6, 20073 events
- Lake-Effect Snow in New York, February 5 to 6, 20071 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 7507, 7508, 7509, 7510, 7511, 7512, 7513, 7514, 7515, 7516, 7517, 7518, 7519, 7520, 7521, 7522, 7523, 7524, 7525, 7526, 7527, 7528, 7529.